Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

This is not really an emotional effect of acne, but I noticed that the people on this topic are the most supportive and seem to reply the fastest. With that being said, I need some advice. I am currently on 50 mg of minocycline 2x per day and tretinoin cream .05% every night. I guess you could say I'm starting to have somewhat of an initial breakout, no big deal I guess. But in the past I have a history of breaking out terribly after getting off of antibiotics. I tried telling my derm that, but noooo this time was going to be different. So the question is, should I stick out my current regimen for at least 3 months (i'm on week 6 btw) or should I just say screw it and go on accutane? Please don't say try something like benzoyl peroxide, because I tried, and it doesn't work. The main reason I don't want to go on accutane is because I don't want my joints to be sore for basketball. Other than that, I would go on in a heartbeat. The overall goal is to be clear by May (prom). Please help..

Share this post


Link to post
Share on other sites

If you don't immediately want to go on accutane, just ask the derm to keep you on minocycline as long as you're seeing results. I was on Minocycline for about two years, and out of all the antibiotics used to treat acne, it was one of the best. Just make sure you supplement with probiotics that way your gut flora won't be affected by long-term antibiotic use.

Share this post


Link to post
Share on other sites

If you don't immediately want to go on accutane, just ask the derm to keep you on minocycline as long as you're seeing results. I was on Minocycline for about two years, and out of all the antibiotics used to treat acne, it was one of the best. Just make sure you supplement with probiotics that way your gut flora won't be affected by long-term antibiotic use.

Are you sure it's safe to stay on antibiotics for that long?

Share this post


Link to post
Share on other sites

If you don't immediately want to go on accutane, just ask the derm to keep you on minocycline as long as you're seeing results. I was on Minocycline for about two years, and out of all the antibiotics used to treat acne, it was one of the best. Just make sure you supplement with probiotics that way your gut flora won't be affected by long-term antibiotic use.

Are you sure it's safe to stay on antibiotics for that long?

Speaking from personal experience, yes. I've been on a great variety of antibiotics over the years including tetracycline, minocycline, bactrim, etc etc. Most of those that I mentioned were usually 1 to 2 year courses. The one thing that you have to remember is that an antibiotic is a temporary fix, there will come a time when your body builds up an immunity to it and the antibiotic will become far less effective...and that's when you have to make the decision to switch to another antibiotic (that's what my dermatologist always does with me) or seek out another treatment that you feel would work better for you.

As long as you supplement with probiotics then long-term antibiotic use is not going to adversely affect your body. The important thing to remember is always keep your gut flora in check, because you need the beneficial bacteria to support overall health. Antibiotics kill all the bacteria in your gut, good and bad, so you need to supplement with probiotics to reintroduce the good bacteria back into your body. So you take your antibiotic pill, then about 2 hours later you take your probiotic pill.

I've been using antibiotics to treat my acne for almost 6 years straight now, and I'm perfectly fine. Now everyone is different, so if you start experiencing unwanted side affects that's when you want to stop an antibiotic course. I've never experienced any adverse side affects. You should talk to your dermatologist about it if you want to extend your antibiotic course, just discuss it and I'm sure he'll be happy to update your prescription as long as you're seeing results out of the medication.

Share this post


Link to post
Share on other sites

If you don't immediately want to go on accutane, just ask the derm to keep you on minocycline as long as you're seeing results. I was on Minocycline for about two years, and out of all the antibiotics used to treat acne, it was one of the best. Just make sure you supplement with probiotics that way your gut flora won't be affected by long-term antibiotic use.

Are you sure it's safe to stay on antibiotics for that long?

Speaking from personal experience, yes. I've been on a great variety of antibiotics over the years including tetracycline, minocycline, bactrim, etc etc. Most of those that I mentioned were usually 1 to 2 year courses. The one thing that you have to remember is that an antibiotic is a temporary fix, there will come a time when your body builds up an immunity to it and the antibiotic will become far less effective...and that's when you have to make the decision to switch to another antibiotic (that's what my dermatologist always does with me) or seek out another treatment that you feel would work better for you.

As long as you supplement with probiotics then long-term antibiotic use is not going to adversely affect your body. The important thing to remember is always keep your gut flora in check, because you need the beneficial bacteria to support overall health. Antibiotics kill all the bacteria in your gut, good and bad, so you need to supplement with probiotics to reintroduce the good bacteria back into your body. So you take your antibiotic pill, then about 2 hours later you take your probiotic pill.

I've been using antibiotics to treat my acne for almost 6 years straight now, and I'm perfectly fine. Now everyone is different, so if you start experiencing unwanted side affects that's when you want to stop an antibiotic course. I've never experienced any adverse side affects. You should talk to your dermatologist about it if you want to extend your antibiotic course, just discuss it and I'm sure he'll be happy to update your prescription as long as you're seeing results out of the medication.

Hey thanks I'll probably do this because I've been seeing good results. What is your take on accutane? Sounds like you've never tried it but what do you think?

Share this post


Link to post
Share on other sites

If you don't immediately want to go on accutane, just ask the derm to keep you on minocycline as long as you're seeing results. I was on Minocycline for about two years, and out of all the antibiotics used to treat acne, it was one of the best. Just make sure you supplement with probiotics that way your gut flora won't be affected by long-term antibiotic use.

Are you sure it's safe to stay on antibiotics for that long?

Speaking from personal experience, yes. I've been on a great variety of antibiotics over the years including tetracycline, minocycline, bactrim, etc etc. Most of those that I mentioned were usually 1 to 2 year courses. The one thing that you have to remember is that an antibiotic is a temporary fix, there will come a time when your body builds up an immunity to it and the antibiotic will become far less effective...and that's when you have to make the decision to switch to another antibiotic (that's what my dermatologist always does with me) or seek out another treatment that you feel would work better for you.

As long as you supplement with probiotics then long-term antibiotic use is not going to adversely affect your body. The important thing to remember is always keep your gut flora in check, because you need the beneficial bacteria to support overall health. Antibiotics kill all the bacteria in your gut, good and bad, so you need to supplement with probiotics to reintroduce the good bacteria back into your body. So you take your antibiotic pill, then about 2 hours later you take your probiotic pill.

I've been using antibiotics to treat my acne for almost 6 years straight now, and I'm perfectly fine. Now everyone is different, so if you start experiencing unwanted side affects that's when you want to stop an antibiotic course. I've never experienced any adverse side affects. You should talk to your dermatologist about it if you want to extend your antibiotic course, just discuss it and I'm sure he'll be happy to update your prescription as long as you're seeing results out of the medication.

Hey thanks I'll probably do this because I've been seeing good results. What is your take on accutane? Sounds like you've never tried it but what do you think?

I kinda look at it as a last resort thing, that's just my view because as long as there are treatments out there that yield good results for me and don't come with the insane side affects of accutane, I'm gonna seek out those treatments first. Antibiotics have always worked well to control my breakouts, and I don't get any side effects from them. If I'm still having bad breakouts a few years down the line I'm sure I'll someday give Accutane a try, but right now I'm just not ready to take a big step like that because of how powerful a drug it is.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×